SAFETYLIT WEEKLY UPDATE

We compile citations and summaries of about 400 new articles every week.
Email Signup | RSS Feed

HELP: Tutorials | FAQ
CONTACT US: Contact info

Search Results

Journal Article

Citation

Awasthi P, Jindal A, Sharma Y, Williams V, Ravikumar N, Nallasamy K, Angurana SK. J. Pediatr. Intensive Care 2021; 10(2): 159-161.

Copyright

(Copyright © 2021, Georg Thieme Verlag)

DOI

10.1055/s-0040-1712158

PMID

33884219

Abstract

Acetaminophen poisoning is one of the common accidental poisoning in children. Accidental administration of mismatched doses of drops for syrups can lead to life-threatening overdose. N-acetylcysteine (NAC) is the specific antidote; however, extracorporeal therapy such as continuous venovenous hemofiltration (CVVH) can be used as a rescue measure when there is no improvement despite adequate NAC therapy and can be lifesaving. We reported an 18-month-old male infant patient who presented with acetaminophen poisoning following accidental ingestion of acetaminophen drops in place of syrup and developed fulminant hepatic failure. Treatment with NAC did not lead to improvement and CVVH was used as a rescue therapy for 24 hours which led to dramatic clinical and biochemical improvement with intact neurological outcome.


Language: en

Keywords

poisoning; acetaminophen; continuousvenovenous hemofiltration

NEW SEARCH


All SafetyLit records are available for automatic download to Zotero & Mendeley
Print